Prograf Overdose

If you have taken too much Prograf, seek immediate medical care. Overdosing on this medicine may result in kidney problems, tremors, hives, or various other problems. The specific effects will depend on how much of the drug was taken and whether it was combined with other substances. Treatment for this type of overdose may include pumping the stomach and providing supportive care.

Can You Take Too Much Prograf?

Prograf® (tacrolimus) is a prescription medication used in combination with other medications to help prevent organ rejection in people who have received a heart, liver, or kidney transplant. As with any medicine, it is possible to overdose on Prograf.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Prograf dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

There have been reports of overdoses of up to 30 times the recommended Prograf dose without long-term effects. Based on these reports, possible symptoms of a Prograf overdose may include but are not limited to:
 
 

Treatment Options for a Prograf Overdose

Treatment for this type of overdose may vary. If the overdose was recent, a healthcare provider may "pump the stomach" to help reduce the amount of the drug absorbed into the bloodstream. Dialysis is not expected to help remove Prograf from the bloodstream.
 
Treatment for any type of overdose also usually involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for a Prograf overdose may include:
 
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.

Prograf Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.